Alert archive / Alabama / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 85, NWS Birmingham, AL

March 27, 20114 counties in Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Mar 27, 2011, 10:02 AM CDT for 4 counties in Alabama. It was in force for 28 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 27, 2011, 10:02 AM CDT (15:02 UTC)
Expired
Mar 27, 2011, 10:30 AM CDT
In force
28 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Autauga County, AL, Chilton County, AL, Coosa County, AL, Elmore County, AL

The radar

The Birmingham radar (KBMX), 52 km from the middle of the area, began a volume at 15:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 27, 10:12 AM CDTHAIL 1.75Enterprise, AL
Mar 27, 10:15 AM CDTHAIL 1Verbena, AL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 27, 8:55 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 3.0 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2011-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 395 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2011-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
395 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
452 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

499 
WUUS54 KBMX 271502
SVRBMX
ALC001-021-037-051-271530-
/O.NEW.KBMX.SV.W.0085.110327T1502Z-110327T1530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1002 AM CDT SUN MAR 27 2011

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN AUTAUGA COUNTY IN CENTRAL ALABAMA...
  SOUTHEASTERN CHILTON COUNTY IN CENTRAL ALABAMA...
  SOUTH CENTRAL COOSA COUNTY IN EAST CENTRAL ALABAMA...
  NORTHWESTERN ELMORE COUNTY IN EAST CENTRAL ALABAMA...

* UNTIL 1030 AM CDT

* AT 958 AM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR POOLES
  CROSSROADS...OR 8 MILES SOUTHWEST OF CLANTON...AND MOVING EAST AT
  45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  VERBENA...MARBURY...WELONA...TITUS...WEOKA MILLS...ENTERPRISE...
  COOPER AND MITCHELL DAM.

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 200 THROUGH 205...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3286 8630 3266 8629 3269 8675 3281 8675
TIME...MOT...LOC 1502Z 268DEG 39KT 3274 8666

$$

14
2 follow-up statements
570 
WWUS54 KBMX 271513
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1013 AM CDT SUN MAR 27 2011

ALC001-021-037-051-271530-
/O.CON.KBMX.SV.W.0085.000000T0000Z-110327T1530Z/
AUTAUGA AL-ELMORE AL-CHILTON AL-COOSA AL-
1013 AM CDT SUN MAR 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
COOSA...SOUTHEASTERN CHILTON...NORTHWESTERN ELMORE AND NORTHEASTERN
AUTAUGA COUNTIES UNTIL 1030 AM CDT...

AT 1012 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
VERBENA...OR 9 MILES SOUTHEAST OF CLANTON...MOVING EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  MARBURY...WELONA...TITUS...WEOKA MILLS AND MITCHELL DAM.

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBER 200...

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3271 8659 3280 8658 3286 8630 3266 8629
TIME...MOT...LOC 1513Z 268DEG 39KT 3274 8652

$$

14
221 
WWUS54 KBMX 271522
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1022 AM CDT SUN MAR 27 2011

ALC001-271531-
/O.CAN.KBMX.SV.W.0085.000000T0000Z-110327T1530Z/
AUTAUGA AL-
1022 AM CDT SUN MAR 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN AUTAUGA
COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3269 8642 3271 8642 3271 8651 3272 8653
      3280 8651 3286 8630 3266 8629
TIME...MOT...LOC 1521Z 265DEG 40KT 3276 8642

$$

ALC021-037-051-271530-
/O.CON.KBMX.SV.W.0085.000000T0000Z-110327T1530Z/
ELMORE AL-CHILTON AL-COOSA AL-
1022 AM CDT SUN MAR 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
COOSA...SOUTHEASTERN CHILTON AND NORTHWESTERN ELMORE COUNTIES UNTIL
1030 AM CDT...

AT 1016 AM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
STORM WAS LOCATED NEAR VERBENA...OR 10 MILES SOUTHEAST OF 
CLANTON...MOVING EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  WELONA...TITUS AND WEOKA MILLS.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3269 8642 3271 8642 3271 8651 3272 8653
      3280 8651 3286 8630 3266 8629
TIME...MOT...LOC 1521Z 265DEG 40KT 3276 8642

$$

14

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 5:00 AM CDT, 5 hours 2 minutes earlier.

Area forecast discussion, Mar 27, 5:00 AM CDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
500 AM CDT SUN MAR 27 2011

.UPDATE...AVIATION DISCUSSION.

&&

.DISCUSSION...

SURFACE FRONT DRAPED ACROSS NORTHERN PART OF THE CWA EARLY THIS
MORNING. HOWEVER...DO STILL HAVE SOME TSRA ACTIVITY LAGGING JUST
BEHIND VERY CLOSE TO THIS. WE ARE DEFINITELY NOT CLEAR BEHIND THE
FRONT. THIS AREA OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO
PROGRESS SOUTHEASTWARD DURING THE DAY TODAY. DRY AIR WILL BE SLOW
TO SINK SOUTHWARD AS THE FRONT IS EXPECTED TO STALL JUST SOUTH OF
CENTRAL ALABAMA LATE TODAY. HOWEVER...DEPENDING ON EXACTLY WHERE
THE FRONT STALLS WILL DICTATE THE STRENGTH OF THE ACTIVITY ALONG
THE SOUTHERN HALF OF THE STATE. STILL HAVE A CHANCE...ESPECIALLY
IN THE AFTERNOON OF STRONG TO SEVERE WEATHER. ACROSS THE AFTERNOON
INSTABILITY REMAINS ACROSS THE SE WITH 1500-2000 0-3KM MU
CAPES...NOT TO MENTION -5 TO -7 LI'S. WITH UPPER 70S IN THE
FORECAST ACROSS THE SOUTH...ANY STORMS THAT POP UP CERTAINLY HAVE
THE OPPORTUNITY TO GO SEVERE.

TONIGHT INSTABILITY PARAMETERS TAPER DOWN BUT COULD STILL SEE A
FEW THUNDERSTORMS ACROSS THE SOUTHERN SECTIONS CLOSER TO STALLED
FRONT AS AN UPPER LEVEL SHORTWAVE MOVES ACROSS IN THE ZONAL FLOW.
THUS...STRONG COLD AIR ADVECTION NOT SUPPORTED BY THE UPPER FLOW.
CONVECTION SHOULD EXIT DURING EARLY MONDAY FOR THE MOST PART...
WITH DARE I SAY IT TOO LOUD...AN ACTUAL BREAK IN THE PRECIP FOR
MONDAY NIGHT INTO EARLY TUESDAY.

UPPER FLOW TURNS FROM ZONAL TO SOUTHWEST DURING TUE/WED TIME FRAME
AS A TROUGH DIGS ACROSS THE WESTERN U.S. HERE IS WHERE OUR
CONFIDENCE WANES AS THE STRENGTH AND SPEED OF THIS TROUGH IS IN
QUESTION WITH DIVERGING MODEL SOLUTIONS. COMPUTER MODELS HAVE BEEN
ADVERTISING THE LEE SIDE SURFACE TROUGH FOR SEVERAL DAYS BUT ARE
STRUGGLING TO PREDICT ITS PATH AND TIMING. WOULD NOT BE SURPRISED
TO SEE THE SLOWER SOLUTION OF DRAGGING THE PRECIP OUT THAT THE GFS
IS ADVERTISING WITH THE SURFACE LOW TRAVERSING POSSIBLY THE
NORTHERN GULF ALONG WITH STALLED BOUNDARIES ACROSS CENTRAL ALABAMA
AS THE LIKELY HOOD OF FRONTS CONTINUING TO GET THROUGH TO THE GULF
DECREASES WITH EACH SYSTEM. ALSO...UPPER FLOW DOES NOT SUPPORT
PULLING THE SURFACE SYSTEM OUT OF THE AREA UNTIL LATE IN THE WEEK.
NOW WHETHER OR NOT WE GET THE STRONG UPPER TROUGH EJECTING
VIGOROUS SHORTWAVES IN THE AREA REMAINS TO BE SEEN. HOWEVER...AM
HESITANT TO COOL THINGS OFF MID WEEK WITH THIS OTHER POSSIBILITY
ON THE TABLE. IF THE GFS VERIFIES...WE COULD BE IN STORE FOR SOME
MIGHTY ANGRY WEATHER THURSDAY AFTERNOON WITH 2500-3800 CAPES AND
LI'S -5 TO -11 JUST TO THE SW OF HERE...OUCH...DURING THE PEAK
HEATING OF THE DAY WITH PLENTY OF AVAILABLE MOISTURE AND A STALLED
BOUNDARY. NEEDLESS TO SAY AS WE GET TOWARD MID WEEK CONFIDENCE IS
LOW AND WILL NEED TO BE WATCHED CLOSELY. STILL A WET FORECAST FOR
THE WEEK.

08/MNK

&&

.AVIATION...12Z TAF DISCUSSION.

AT 11Z...SFC LOW IN VICINTY OF KALX WITH TRAILING SHALLOW COLD FRONT
FROM NEAR A KEET-KTCL-KJAN LINE. NORTH OF THE FRONT AND LOW...MOIST
SW WINDS ALOFT RIDING OVER COOL SFC AIR ARE PRODUCING IFR CIGS WHICH
WILL CONTINUE INTO THE EARLY AFTERNOON. DUE TO THE VICINITY OF THE
LOW...SHRA AND A FEW TSRA ARE POSSIBLE AND WILL MENTION IN TAFS
BASED ON RADAR TRENDS...BUT ACTIVITY NORTH OF FRONT SHOULD BE
DIMINISHING DURING THE MORNING HOURS. SOUTH OF FRONT IN THE WARM
SECTOR...MVFR CIGS ARE OCCURRING WITH NO VSBY PROBLEMS AS WINDS ARE
KEEPING BR FROM FORMING. AS THE UPPER LEVEL DYNAMICS PULL AWAY FROM
THE AREA...THE SFC FRONT WILL BE SLOW TO MOVE SOUTHWARD AND CLEAR
THE AREA...WITH SCATTERED TSRA DEVELOPING WITH SFC HEATING NEAR AND
SOUTH OF BOUNDARY AT AREAS LIKE KMGM AND KTOI. ANOTHER REPEAT OF IFR
CIGS ARE LIKELY AFTER 06Z ON THE COOL SIDE OF THE FRONT AS ABUNDANT
MOISTURE IN THE LOWEST 10 KFT OCCURS THROUGH FORECAST CYCLE.
STEFKOVICH

NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED
TO THE END OF THE FORECAST THROUGH THE END OF THE 2010/2011 WINTER
SEASON. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS
AND MONITORED FOR ACCURACY.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     65  49  68  45  69 /  40  60  20  10  10
ANNISTON    67  50  69  46  71 /  40  60  20  10  10
BIRMINGHAM  67  49  69  48  73 /  40  60  20  10  10
TUSCALOOSA  69  50  70  49  75 /  40  60  10  10  20
CALERA      68  51  70  50  73 /  40  60  20  10  10
AUBURN      74  55  72  49  72 /  60  50  30  10  10
MONTGOMERY  76  60  76  54  78 /  60  50  20  10  20
TROY        77  59  77  53  77 /  60  40  30  10  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

08/75
Hazardous weather outlook, Mar 27, 8:53 AM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
853 AM CDT SUN MAR 27 2011

ALZ011>015-017>050-280100-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
853 AM CDT SUN MAR 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THE AFTERNOON FOR
AREAS ALONG AND SOUTH OF A DEMOPOLIS...TO CLANTON...TO LAFAYETTE
LINE. THE THREATS WILL LARGE HAIL AND DAMAGING WINDS. THE SEVERE
THREAT WILL END AS A COLD FRONT PUSHES SOUTHWARD THROUGH THE AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ANOTHER STORM SYSTEM IS EXPECTED TO IMPACT THE AREA AS EARLY AS
TUESDAY NIGHT AND MAY IMPACT THE AREA THROUGH AS LAST AS THURSDAY.
THERE ARE STILL SOME TIMING AND STRENGTH ISSUES TO OVERCOME...BUT
MODELS AGREE THAT THERE WILL BE ANOTHER ROUND OF SEVERE WEATHER. AT
THIS TIME...HAIL AND DAMAGING WINDS APPEAR TO BE THE THREATS.
LOCALIZED FLOODING MAY ALSO BE A CONCERN DEPENDING ON THE AMOUNT OF
RAIN THE AREA RECEIVES THIS WEEKEND. CONFIDENCE REMAINS LOW ON THIS
SYSTEM.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED
ACROSS THE SOUTHEAST TODAY...AND POSSIBLY AGAIN TUESDAY EVENING
THROUGH THURSDAY.

In the hours before

Special weather statement, Mar 27, 6:16 AM CDT, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
616 AM CDT SUN MAR 27 2011

ALZ022-023-030>032-271200-
GREENE AL-HALE AL-PICKENS AL-SUMTER AL-TUSCALOOSA AL-
616 AM CDT SUN MAR 27 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TUSCALOOSA...
SOUTHERN PICKENS...NORTHERN GREENE...NORTHERN HALE AND EXTREME
NORTHERN SUMTER COUNTIES UNTIL 700 AM CDT...

AT 613 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 5 MILES NORTHWEST OF PANOLA...OR 12 MILES SOUTHWEST OF
ALICEVILLE...MOVING EAST AT 45 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  ALICEVILLE...
  NEW WEST GREENE...
  WEST GREENE...
  BENEVOLA...
  MANTUA...

&&

LAT...LON 3311 8833 3321 8764 3293 8760 3292 8836
TIME...MOT...LOC 1116Z 264DEG 40KT 3302 8828

27
Special weather statement, Mar 27, 7:55 AM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
755 AM CDT SUN MAR 27 2011

ALZ031>034-271345-
BIBB AL-GREENE AL-HALE AL-PERRY AL-
755 AM CDT SUN MAR 27 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BIBB...CENTRAL
GREENE...NORTHERN HALE AND NORTHERN PERRY COUNTIES UNTIL 845 AM
CDT...

AT 754 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 6 MILES NORTHWEST OF EUTAW...MOVING EAST AT 50 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  EUTAW...
  BRENT...
  WEDGEWORTH...
  EVANSVILLE...
  AKRON...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3296 8714 3270 8713 3279 8805 3297 8805
TIME...MOT...LOC 1256Z 273DEG 45KT 3288 8795

27
Special weather statement, Mar 27, 7:58 AM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
758 AM CDT SUN MAR 27 2011

ALZ025-027-271345-
SHELBY AL-TALLADEGA AL-
758 AM CDT SUN MAR 27 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TALLADEGA AND
CENTRAL SHELBY COUNTIES UNTIL 845 AM CDT...

AT 754 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR TANNEHILL IRONWORKS STATE PARK...OR 12 MILES
SOUTHWEST OF HELENA...MOVING EAST AT 50 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  ALABASTER...
  CHELSEA...
  COLUMBIANA...
  WILSONVILLE...
  TALLADEGA SPRINGS...

&&

LAT...LON 3311 8630 3311 8642 3314 8697 3317 8698
      3317 8702 3325 8702 3325 8698 3326 8697
      3327 8697 3338 8631
TIME...MOT...LOC 1259Z 265DEG 42KT 3321 8696

27
Special weather statement, Mar 27, 8:32 AM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
832 AM CDT SUN MAR 27 2011

ALZ035-036-271415-
CHILTON AL-COOSA AL-
832 AM CDT SUN MAR 27 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COOSA AND EASTERN
CHILTON COUNTIES UNTIL 915 AM CDT...

AT 830 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR GAP OF THE MOUNTAIN...OR 6 MILES NORTHEAST OF
CLANTON...MOVING EAST AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  ROCKFORD...
  KELLYTON...
  HIGGINS FERRY PARK...
  DOLLAR...
  MORIAH...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3301 8601 3276 8601 3279 8662 3297 8658
TIME...MOT...LOC 1332Z 271DEG 33KT 3289 8652

14
Special weather statement, Mar 27, 9:45 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
945 AM CDT SUN MAR 27 2011

ALZ035-041-271530-
AUTAUGA AL-CHILTON AL-
945 AM CDT SUN MAR 27 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHILTON AND NORTHERN
AUTAUGA COUNTIES UNTIL 1030 AM CDT...

AT 940 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR PARNELL...OR 14 MILES NORTH OF VALLEY GRANDE...
MOVING EAST AT 45 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  CLANTON...
  PLECHER...
  POOLES CROSSROADS...
  BILLINGSLEY...
  VERBENA...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3265 8691 3266 8691 3266 8701 3269 8702
      3283 8696 3287 8646 3285 8645 3283 8646
      3279 8643 3257 8642
TIME...MOT...LOC 1445Z 270DEG 40KT 3272 8688

14
Local storm report, Mar 27, 9:47 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
947 AM CDT SUN MAR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 AM     HAIL             ALABASTER               33.25N 86.82W
03/27/2011  M0.75 INCH       SHELBY             AL   NWS EMPLOYEE

0812 AM     HAIL             EUTAW                   32.84N 87.89W
03/27/2011  E0.25 INCH       GREENE             AL   AMATEUR RADIO

0912 AM     HAIL             LIVINGSTON              32.60N 88.19W
03/27/2011  M0.75 INCH       SUMTER             AL   EMERGENCY MNGR

&&

MROSE

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 7:12 PM CDTSevere Thunderstorm WarningBMXCalhoun, Cleburne37 min
Mar 26, 7:19 PM CDTSevere Thunderstorm WarningBMXFayette, Walker41 min
Mar 26, 7:32 PM CDTSevere Thunderstorm WarningBMXWalker, Winston28 min
Mar 26, 7:39 PM CDTTornado WarningBMXWalker36 min
Mar 26, 8:05 PM CDTTornado WarningBMXJefferson, Walker55 min
Mar 26, 8:21 PM CDTSevere Thunderstorm WarningBMXCherokee24 min
Mar 26, 8:28 PM CDTSevere Thunderstorm WarningBMXMarion, Winston62 min
Mar 26, 8:30 PM CDTSevere Thunderstorm WarningBMXCherokee, Etowah60 min
Mar 26, 8:58 PM CDTSevere Thunderstorm WarningBMXBlount, Calhoun, Jefferson, St. Clair, Talladega25 min
Mar 26, 9:13 PM CDTSevere Thunderstorm WarningBMXCalhoun, Cherokee, Cleburne, Etowah47 min
Mar 26, 9:16 PM CDTSevere Thunderstorm WarningBMXMarion, Winston59 min
Mar 26, 9:44 PM CDTSevere Thunderstorm WarningBMXFayette, Marion, Walker, Winston46 min
Mar 26, 10:12 PM CDTSevere Thunderstorm WarningBMXCalhoun, Clay, Cleburne, Randolph, Talladega48 min
Mar 26, 10:16 PM CDTAreal Flood AdvisoryBMXCalhoun, Cleburne, Jefferson, St. Clair, Shelby, Talladega3 hr
Mar 26, 10:27 PM CDTSevere Thunderstorm WarningBMXBlount, Jefferson, Walker63 min
Mar 26, 10:27 PM CDTTornado WarningBMXClay, St. Clair, Talladega15 min
Mar 26, 10:30 PM CDTSevere Thunderstorm WarningBMXClay, Jefferson, St. Clair, Shelby, Talladega45 min
Mar 26, 10:34 PM CDTSevere Thunderstorm WarningBMXFayette, Lamar, Tuscaloosa56 min
Mar 26, 10:45 PM CDTSevere Thunderstorm WarningBMXClay, Cleburne, Randolph, St. Clair, Talladega45 min
Mar 26, 11:09 PM CDTSevere Thunderstorm WarningBMXClay, Talladega36 min
Mar 26, 11:19 PM CDTSevere Thunderstorm WarningBMXClay, Randolph41 min
Mar 26, 11:28 PM CDTSevere Thunderstorm WarningBMXJefferson, Tuscaloosa, Walker16 min
Mar 27, 12:32 AM CDTSevere Thunderstorm WarningBMXRandolph15 min
Mar 27, 12:46 AM CDTSpecial Weather StatementBMXClay44 min
Mar 27, 12:53 AM CDTSpecial Weather StatementBMXChambers, Randolph67 min
Mar 27, 1:06 AM CDTTornado WarningBMXChambers17 min
Mar 27, 1:08 AM CDTTornado WarningBMXChambers, Clay, Randolph, Tallapoosa52 min
Mar 27, 1:12 AM CDTTornado WarningBMXChambers, Tallapoosa48 min
Mar 27, 1:52 AM CDTTornado WarningBMXChambers22 min
Mar 27, 1:53 AM CDTTornado WarningBMXChambers, Tallapoosa13 min
Mar 27, 2:24 AM CDTSpecial Weather StatementBMXWinston51 min
Mar 27, 4:00 AM CDTSpecial Weather StatementBMXCherokee45 min
Mar 27, 4:41 AM CDTSpecial Weather StatementBMXCherokee, Etowah49 min
Mar 27, 6:16 AM CDTSpecial Weather StatementBMXGreene44 min
Mar 27, 6:26 AM CDTSevere Thunderstorm WarningBMXGreene, Hale, Tuscaloosa49 min
Mar 27, 7:01 AM CDTSevere Thunderstorm WarningBMXBibb, Hale, Tuscaloosa44 min
Mar 27, 7:11 AM CDTSevere Thunderstorm WarningBMXGreene, Sumter49 min
Mar 27, 7:42 AM CDTSevere Thunderstorm WarningBMXBibb, Chilton, Coosa48 min
Mar 27, 7:55 AM CDTSpecial Weather StatementBMXGreene, Hale50 min
Mar 27, 7:58 AM CDTSpecial Weather StatementBMXShelby47 min
Mar 27, 8:32 AM CDTSpecial Weather StatementBMXCoosa43 min
Mar 27, 9:45 AM CDTSpecial Weather StatementBMXChilton45 min
Mar 27, 10:27 AM CDTSpecial Weather StatementBMXCoosa33 min
Mar 27, 10:40 AM CDTSpecial Weather StatementBMXChilton50 min
Mar 27, 11:02 AM CDTSpecial Weather StatementBMXTallapoosa43 min
Mar 27, 11:37 AM CDTSpecial Weather StatementBMXChambers23 min
Mar 27, 11:41 AM CDTSpecial Weather StatementBMXElmore49 min
Mar 27, 12:05 PM CDTSpecial Weather StatementBMXRussell40 min
Mar 27, 12:12 PM CDTSevere Thunderstorm WarningBMXRussell48 min
Mar 27, 1:29 PM CDTSevere Thunderstorm WarningBMXBarbour31 min
Mar 27, 6:13 PM CDTSpecial Weather StatementBMXBarbour47 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.